MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS ANTI-TSHR; THYROID AUTOANTIBODY IMMUNOLOGICAL TEST SYSTEM

ROCHE DIAGNOSTICS ELECSYS ANTI-TSHR; THYROID AUTOANTIBODY IMMUNOLOGICAL TEST SYSTEM
Catalog Number 08496609190
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); High Test Results (2457)
Health Effect - Clinical Codes No Clinical Signs, Symptoms or Conditions (4582); Hyperthyroidism (4924)
Date of Event 03/03/2025
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter stated they received discrepant results for two patient samples tested with two different lot numbers of elecsys anti-tshr reagent on cobas e411 disk analyzers.The first patient sample was tested on e411 analyzer #1 with reagent lot 840177, resulting in anti-tsh values of 1.9 iu/l on (b)(6) 2025 and 2.49 iu/l on (b)(6) 2025.The patient sample was tested on e411 analyzer #2, resulting in anti-tsh values of 2.3 iu/l on (b)(6) 2025 and 2.69 iu/l on (b)(6) 2025.The second patient sample was tested on e411 analyzer #1 with reagent lot 840177, resulting in anti-tsh values of 2.9 iu/l on (b)(6) 2025 and 3.35 iu/l on (b)(6) 2025.The patient sample was tested on e411 analyzer #2, resulting in anti-tsh values of 3.3 iu/l on (b)(6) 2025 and 3.61 iu/l on (b)(6) 2025.The samples were provided for investigation where they were tested with two different reagent and calibrator lots on e411 analyzer #3 on (b)(6) 2025.During the investigation, the first sample was tested after calibration with calibrator lot 815555, resulting in a value of 1.64 iu/l with reagent lot 801930 and 1.57 iu/l with reagent lot 840177.This sample was tested after calibration with calibrator lot 849115, resulting in a value of 2.15 iu/l with reagent lot 801930 and 2.32 iu/l with reagent lot 840177.During the investigation, the second sample was tested after calibration with calibrator lot 815555, resulting in a value of 2.58 iu/l with reagent lot 801930 and 2.54 iu/l with reagent lot 840177.This sample was tested after calibration with calibrator lot 849115, resulting in a value of 3.11 iu/l with reagent lot 801930 and 3.34 iu/l with reagent lot 840177.
 
Additional Manufacturer Narrative
The serial numbers of e411 #1 and #2 were provided as (b)(6).It is not known which serial number corresponds to e411 #1 or #2.The serial number of e411 #3 is (b)(6).The expiration date of anti-tshr reagent lot 840177 is 31-may-2025.The expiration date of reagent lot 801930 is not known.The investigation is ongoing.
 
Additional Manufacturer Narrative
The customer provided additional data for samples 1 and 2.See attached data.The new measurements of these samples is highlighted in yellow.After investigation, the samples were sent back to the customer and re-tested.It was noted that the results were lower as measured on e411 analyzer #3 during the investigation.The customer suspects the lower values were measured because the samples had been frozen and thawed prior to testing.It was asked but is it not known if the provided data in the attachment was from samples 1 and 2 as initially reported, or if this is data from new samples.The customer also provided data for additional patient samples (samples 3 - 10).These samples were measured on one of the customer's e411 analyzers with reagent lot 840177 initially as fresh samples and repeated after the samples were frozen/thawed.It is unknown which of the two e411 analyzers these samples were tested on.These samples were repeated on the e411 #3 analyzer used for investigation and the results were similar to the customer's after the samples had been frozen/thawed.B3 date of event has been updated.This date is approximate as the sample was collected on this date, but the measurement date is unknown.
 
Additional Manufacturer Narrative
Issues have been identified with the elecsys anti-tshr assay, particularly around the 1.75 iu/l medical decision point.Roche diagnostics has issued an urgent medical device correction for this issue, entitled "elecsys® anti-tshr assay ¿ deviations on cobas® e 411, 402, and 801 analyzers." this correction has been reported to fda.Roche diagnostics investigated and confirmed the customers' allegations.The root cause for the variations in the elecsys anti-tshr assay was an insufficiency of the assay's routine production process.For the platform-to-platform deviation (cobas e 411 vs.Cobas e 402/e 801), differences arose due to an insufficient alignment concept between the platforms.These variations were further influenced by updates to the routine production process for this assay.For the lot-to-lot deviation on e 411, measures taken to enhance robustness led to additional shifts.Customers were advised to immediately discontinue using and discard the affected lot numbers: 840183 and 874011 on the cobas e402/e801 analyzer 840177 on the cobas e411 analyzer.Customers were advised to switch to the new unaffected lot numbers: 908953 on the cobas e402/e801 analyzer 906872 on the cobas e411 analyzer.The cobas e601 and e602 modules are not affected and can be used with all currently available lots and with the upcoming lots without restrictions.Medwatch fields h7 and h9 have been updated.

Brand Name
ELECSYS ANTI-TSHR
Common Device Name
THYROID AUTOANTIBODY IMMUNOLOGICAL TEST SYSTEM
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key23323837
Report Number1823260-2025-04237
Device Sequence Number15914026
Product Code JZO
UDI-Device Identifier07613336160305
UDI-Public07613336160305
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K193313
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Catalogue Number08496609190
Device Lot Number840177, 801930
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/26/2025
Supplement Date Received by Manufacturer10/19/2025
12/10/2025
Initial Report FDA Received Date10/17/2025
Supplement Report FDA Received Date11/11/2025
12/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
RES 98103
Patient Sequence Number1
Patient SexMale